Alert archive / Washington / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 20, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 28, 2009, 4:10 PM PDT for Pend Oreille County, Spokane County, Washington; Bonner County, Kootenai County, Idaho. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2009, 4:10 PM PDT (23:10 UTC)
- Expired
- Jul 28, 2009, 4:35 PM PDT
- In force
- 25 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Bonner County, ID, Kootenai County, ID, Pend Oreille County, WA, Spokane County, WA
The radar
The Spokane radar (KOTX), 66 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 4:15 PM PDT | TSTM WND DMG | W Newport, WA | REPORTS OF TREES DOWN ACROSS VARIOUS PORTIONS OF THE TOWN. |
| Jul 28, 4:20 PM PDT | TSTM WND DMG | Newport, WA | MANY TREES TOTALLY UPROOTED. TREES FALLEN ON HOMES. DAMAGE TO UNITED CHURCH OF CHRIST IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 282310 SVROTX IDC017-055-WAC051-063-290015- /O.NEW.KOTX.SV.W.0020.090728T2310Z-090729T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 410 PM PDT TUE JUL 28 2009 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SPOKANE COUNTY IN EASTERN WASHINGTON... SOUTHEASTERN PEND OREILLE COUNTY IN NORTHEAST WASHINGTON... THIS INCLUDES THE CITY OF NEWPORT... SOUTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO... NORTHWESTERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO... * UNTIL 515 PM PDT * AT 408 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OLDTOWN...OR NEAR NEWPORT...AND MOVING SOUTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRIEST RIVER...OLDTOWN...NEWPORT...DIAMOND LAKE...BLANCHARD...ELK AND SPIRIT LAKE PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4789 11677 4792 11733 4831 11711 4833 11682 TIME...MOT...LOC 2310Z 006DEG 19KT 4824 11702 $$ FRIES
2 follow-up statements
000 WWUS56 KOTX 282324 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 424 PM PDT TUE JUL 28 2009 IDC017-055-WAC051-063-290015- /O.CON.KOTX.SV.W.0020.000000T0000Z-090729T0015Z/ BONNER ID-PEND OREILLE WA-KOOTENAI ID-SPOKANE WA- 424 PM PDT TUE JUL 28 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT FOR NORTHEASTERN SPOKANE...NORTHWESTERN KOOTENAI...SOUTHEASTERN PEND OREILLE AND SOUTHWESTERN BONNER COUNTIES... AT 423 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR OLDTOWN...OR NEAR NEWPORT...MOVING SOUTH AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLANCHARD AND SPIRIT LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4821 11709 4821 11694 4789 11681 4792 11727 TIME...MOT...LOC 2324Z 005DEG 14KT 4818 11702 $$ FRIES
000 WWUS56 KOTX 282335 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 435 PM PDT TUE JUL 28 2009 IDC017-055-WAC051-063-282345- /O.CAN.KOTX.SV.W.0020.000000T0000Z-090729T0015Z/ BONNER ID-PEND OREILLE WA-KOOTENAI ID-SPOKANE WA- 435 PM PDT TUE JUL 28 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SPOKANE... NORTHWESTERN KOOTENAI...SOUTHEASTERN PEND OREILLE AND SOUTHWESTERN BONNER COUNTIES IS CANCELLED... THE STORM THAT HAD CAUSED QUARTER SIZE HAIL AND SIGNIFICANT WIND DAMAGE IN BONNER COUNTY HAS WEAKENED BELOW SEVERE LIMITS. THE WARNING HAS THUS BEEN CANCELLED. LAT...LON 4821 11709 4821 11694 4789 11681 4792 11727 TIME...MOT...LOC 2335Z 001DEG 17KT 4810 11701 $$ FRIES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:29 PM PDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 28, 2:29 PM PDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 229 PM PDT TUE JUL 28 2009 .SYNOPSIS... ANOTHER ROUND OF THUNDERSTORMS WILL ARRIVE TONIGHT AHEAD OF A WEAK COLD FRONT. TEMPERATURES WILL COME DOWN A FEW DEGREES FOR WEDNESDAY...BUT STILL REMAIN ABOVE NORMAL INTO THE WEEKEND. NORTHERLY FLOW ALOFT WILL PREVAIL FOR MUCH OF THE WEEK WITH SMALL DISTURBANCES BRINGING A THREAT OF SHOWERS AND THUNDERSTORMS ALMOST EVERYDAY TO THE MOUNTAINS. && .DISCUSSION... TONIGHT...A BROAD NORTHERLY FLOW ALOFT WILL PREVAIL OVER THE INLAND NORTHWEST AS AN AMPLIFIED RIDGE AXIS LIES OFF THE COAST. A SHORTWAVE WITHIN THE FLOW WILL TRACK OVER THE CANADIAN ROCKIES INTO WESTERN MONTANA. THIS FEATURE HAS HELPED IGNITE THE CONVECTION ACROSS SOUTHERN BRITISH COLUMBIA...WHICH WILL TRACK INTO THE FORECAST AREA THROUGH THIS AFTERNOON AND EVENING. LOW LEVEL INSTABILITY IF FAVORABLE FOR THUNDERSTORM DEVELOPMENT...WITH LITTLE CHANGE IN THE SHEER FROM LAST NIGHT. ANTICIPATE THUNDERSTORMS TO DEVELOP ON THE RIDGES THIS AFTERNOON AND TRACK SOUTH INTO THE VALLEY LOCATIONS...UPPER PORTIONS OF THE COLUMBIA BASIN. MEANWHILE...THE PASSAGE OF THE UPPER LEVEL SHORTWAVE INTO WESTERN MONTANA WILL KICK A LOW LEVEL BOUNDARY WEST AS A BACK DOOR COLD FRONT AND A DRIER EASTERLY PUSH. THIS FEATURE WILL ALSO HELP FOCUS CONVECTION AND SHIFT IT TOWARD THE EAST SLOPES OF THE CASCADES OVERNIGHT NIGHT BENEATH THE 850MB THETA-E RIDGE. THE CONCERNS WITH THE THUNDERSTORMS WILL BE LIGHTNING ON THE DRIED FUELS IN THE NORTHWEST ZONES...LOCALIZED HEAVY DOWNPOURS...AND GUSTY WINDS. BASED ON THIS UPPER LEVEL PATTERN...THERE IS A RISK OF STRONG OUTFLOW BOUNDARIES DEVELOPING AND PROPAGATING AWAY FROM THE STORMS LEADING TO GUSTY TO DAMAGING WINDS. THEN WITH THE EASTERLY LOW LEVEL SURGE... ANTICIPATE AN INCREASE OF NORTH TO NORTHEAST WINDS OVERNIGHT AS A SURFACE HIGH PRESSURE AREA BUILDS OVER ALBERTA. WEDNESDAY THROUGH THURSDAY...THE NORTHERLY FLOW ALOFT WILL CONTINUE WITH AN EASTERLY LOW LEVEL FLOW...SPILLING COOLER AND DRIER CONTINENTAL AIR ACROSS THE INLAND NORTHWEST. TEMPERATURES WILL BE A COUPLE DEGREES COOLER ACROSS THE REGION...BUT STILL HOVERING NEAR TO JUST ABOVE NORMAL FOR LATE JULY. CONDITIONS WILL STABILIZE ACROSS THE IDAHO PANHANDLE AND NORTHEAST WASHINGTON WITH THE DRIER FLOW. YET RESIDUAL MOISTURE WILL LINGER IN THE EAST SLOPES OF THE CASCADES. THIS COUPLED WITH THE OROGRAPHICS WILL LEAD TO ANOTHER THREAT OF DIURNAL CONVECTION IN THE NORTHERN CASCADES AND THE OKANOGAN HIGHLANDS. THURSDAY NIGHT AND FRIDAY...ANOTHER SHORTWAVE IN THE NORTHERLY FLOW ALOFT WILL PUSH ACROSS THE CANADIAN ROCKIES AND IMPACT THE REGION LATE THURSDAY NIGHT INTO FRIDAY. ANTICIPATE AN INCREASE IN SHOWER ACTIVITY ACROSS THE NORTHERN MOUNTAINS AND A RISK OF AFTERNOON THUNDERSTORMS. THE GFS SEEMS A BIT MORE AGGRESSIVE WITH THIS FEATURE THAN THE NAM ACROSS BRITISH COLUMBIA. /RFOX. FRIDAY NIGHT THROUGH TUESDAY...POSITIONING OF RIDGE AXIS AND THE CLOSED LOW EMBEDDED UNDERNEATH IT MAKE IT NECESSARY TO PONDER TWO DISTINCT STORM PATHS FOR ANY CONVECTION THAT DEVELOPS...EITHER A NORTH TO SOUTH TRAJECTORY AS DISTURBANCES RUN DOWN THE EAST SIDE OF THE LARGE RIDGE OR SOUTH TO NORTH AS DISTURBANCES IN THE DESERT SOUTHWEST AND AROUND THE PERIPHERY OF THE LARGE CLOSED LOW OFF THE CALIFORNIA COAST PINWHEEL AROUND IT AND HAVE THE POTENTIAL TO EJECT IN THAT SOUTH TO NORTH TRAJECTORY. BOTH TRAJECTORIES LOOK POSSIBLE THROUGH THE WEEKEND AND INTO MONDAY UNTIL THE RIDGE OBTAINS ENOUGH OF A POSITIVE TILT DURING ITS DE-AMPLIFICATION AND THE POSITIONING OF THE CLOSED LOW BECOMES THE PRIMARY ISSUE OF NOTE. CLOSED/CUT OFF LOW POSITIONING IN THE EXTENDED PERIOD TYPICALLY IS COUPLED WITH HIGH DEGREES OF UNCERTAINTY AS TO THEIR TRACK AND POSITIONING...SO LITTLE CHANGE HAS BEEN MADE TO THE MINOR POPS FOR THUNDERSTORMS FOR MONDAY AND TUESDAY. SUCH A SCENARIO INVOLVING THIS TYPE OF RIDGING TYPICALLY RESULTS IN FORECAST TEMPS ON THE WARM SIDE OF CLIMO. /PELATTI FRIDAY NIGHT THROUGH TUESDAY...POSITIONING OF RIDGE AXIS AND THE CLOSED LOW EMBEDDED UNDERNEATH IT MAKE IT NECESSARY TO PONDER TWO DISTINCT STORM PATHS FOR ANY CONVECTION THAT DEVELOPS...EITHER A NORTH TO SOUTH TRAJECTORY AS DISTURBANCES RUN DOWN THE EAST SIDE OF THE LARGE RIDGE OR SOUTH TO NORTH AS DISTURBANCES IN THE DESERT SOUTHWEST AND AROUND THE PERIPHERY OF THE LARGE CLOSED LOW OFF THE CALIFORNIA COAST PINWHEEL AROUND IT AND HAVE THE POTENTIAL TO EJECT IN THAT SOUTH TO NORTH TRAJECTORY. BOTH TRAJECTORIES LOOK POSSIBLE THROUGH THE WEEKEND AND INTO MONDAY UNTIL THE RIDGE OBTAINS ENOUGH OF A POSITIVE TILT DURING ITS DE-AMPLIFICATION AND THE POSITIONING OF THE CLOSED LOW BECOMES THE PRIMARY ISSUE OF NOTE. CLOSED/CUT OFF LOW POSITIONING IN THE EXTENDED PERIOD TYPICALLY IS COUPLED WITH HIGH DEGREES OF UNCERTAINTY AS TO THEIR TRACK AND POSITIONING...SO LITTLE CHANGE HAS BEEN MADE TO THE MINOR POPS FOR THUNDERSTORMS FOR MONDAY AND TUESDAY. SUCH A SCENARIO INVOLVING THIS TYPE OF RIDGING TYPICALLY RESULTS IN FORECAST TEMPS ON THE WARM SIDE OF CLIMO. /PELATTI && .AVIATION... WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP BY ABOUT 21Z AND CONTINUE THROUGH 03Z. THUNDERSTORMS WILL LIKELY FORM OVER THE HIGH TERRAIN OF THE IDAHO PANHANDLE...AND OVER THE MOUNTAINS OF NORTHERN WASHINGTON. MID LEVEL WINDS WILL PUSH THE STORMS ALMOST DUE SOUTH...AND HAVE THE POTENTIAL TO IMPACT THE COEUR DALENE AREA THIS AFTERNOON AND EARLY THIS EVENING. SOME OF THE STRONGER CELLS MAY BRIEFLY PRODUCE LARGE HAIL AND STRONG WINDS. EAST AND NORTHEAST LOW LEVEL WINDS CAN BE EXPECTED TO INCREASE TOWARD 12Z WEDNESDAY. /CARTER && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 65 88 59 90 61 89 / 20 0 0 0 0 10 COEUR DALENE 63 85 54 88 56 86 / 30 0 0 0 0 10 PULLMAN 58 87 51 90 53 90 / 20 0 0 0 0 10 LEWISTON 66 93 62 96 63 96 / 10 0 0 0 0 10 COLVILLE 59 89 54 93 57 89 / 30 0 0 0 10 20 SANDPOINT 61 84 51 86 52 82 / 30 10 10 10 10 20 KELLOGG 60 82 57 87 57 86 / 40 10 10 10 10 20 MOSES LAKE 68 98 62 99 64 100 / 10 0 0 0 0 10 WENATCHEE 70 97 67 99 70 97 / 10 0 0 0 0 10 OMAK 67 96 62 99 64 95 / 10 20 10 0 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jul 28, 6:14 AM PDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 614 AM PDT TUE JUL 28 2009 IDZ001-002-004-WAZ036>038-042-291400- NORTHERN PANHANDLE-COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES- 614 AM PDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING OVER THE IDAHO PANHANDLE...NORTHEAST WASHINGTON...THE NORTHERN CASCADES...AND OKANOGAN HIGHLANDS. SOME OF THE STRONGER CELLS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...HAIL...AND STRONG WINDS. FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ003-026-027-WAZ031>035-041-043-044-291400- IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 614 AM PDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 2:57 PM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
257 PM PDT TUE JUL 28 2009
IDZ001-282245-
BONNER ID-BOUNDARY ID-
257 PM PDT TUE JUL 28 2009
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO
NORTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO
UNTIL 345 PM PDT
AT 255 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF NORDMAN..MOVING SOUTH AT 15
MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
NORDMAN...
COOLIN...
AND PRIEST LAKE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4833 11668 4832 11703 4873 11702 4874 11704
4877 11704 4878 11702 4881 11704 4899 11704
4899 11667
TIME...MOT...LOC 2156Z 358DEG 20KT 4870 11688
RPLocal storm report, Jul 28, 3:52 PM PDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
352 PM PDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 6 NW COOLIN 48.54N 116.94W
07/28/2009 BONNER ID PARK/FOREST SRVC
PRIEST LAKE RANGER STATION REPORTED NUMEROUS TREES DOWN
ALONG ID57. PEA TO NICKEL SIZE HAIL AND DEBRIS. IN
ADDITION...THERE WAS A LOSS POWER ACROSS THE AREA. LASTED
15-20 MINUTES ENDING APPROX 340 PM.
0335 PM HAIL 4 WSW COOLIN 48.46N 116.93W
07/28/2009 E1.00 INCH BONNER ID PUBLIC
&&
SBODNARSpecial weather statement, Jul 28, 3:58 PM PDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 358 PM PDT TUE JUL 28 2009 WAZ038-290000- FERRY WA- 358 PM PDT TUE JUL 28 2009 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL FERRY COUNTY IN NORTHEAST WASHINGTON UNTIL 500 PM PDT AT 356 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORM NEAR REPUBLIC..MOVING SOUTH AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL FERRY COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4829 11839 4828 11876 4874 11874 4875 11846 TIME...MOT...LOC 2257Z 358DEG 20KT 4865 11860 RP
Special weather statement, Jul 28, 4:01 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 401 PM PDT TUE JUL 28 2009 WAZ035>037-290000- STEVENS WA-SPOKANE WA-LINCOLN WA- 401 PM PDT TUE JUL 28 2009 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON WEST CENTRAL SPOKANE COUNTY IN EASTERN WASHINGTON EXTREME SOUTH CENTRAL STEVENS COUNTY IN NORTHEAST WASHINGTON UNTIL 500 PM PDT AT 400 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF REARDAN..MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... REARDAN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4737 11773 4737 11813 4786 11808 4787 11781 TIME...MOT...LOC 2301Z 355DEG 8KT 4777 11793 RP
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:22 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 53 min |
| Jul 28, 3:31 PM PDT | Tornado Warning | OTX | Pend Oreille | 44 min |
| Jul 28, 3:58 PM PDT | Special Weather Statement | OTX | Ferry | 62 min |
| Jul 28, 4:01 PM PDT | Special Weather Statement | OTX | Lincoln | 59 min |
| Jul 28, 4:48 PM PDT | Special Weather Statement | OTX | Pend Oreille | 42 min |
| Jul 28, 4:54 PM PDT | Special Weather Statement | OTX | Ferry | 51 min |
| Jul 27, 10:41 PM PDT | Special Weather Statement | OTX | Bonner | 49 min |
| Jul 27, 11:12 PM PDT | Special Weather Statement | OTX | Bonner | 33 min |
| Jul 28, 2:57 PM PDT | Special Weather Statement | OTX | Boundary | 48 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2009Severe Thunderstorm Warnings in Idaho, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.